Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2003, 7:01 PM CST for Titus County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 7:01 PM CST (01:01 UTC)
- Expired
- Mar 25, 2003, 7:45 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Titus County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 3:05 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS54 KSHV 260101
SVRSHV
TXC449-260145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CST TUE MAR 25 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TITUS COUNTY IN NORTHEAST TEXAS
* UNTIL 745 PM CST
* AT 700 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTH OF MOUNT
PLEASANT...MOVING EAST-SOUTHEAST AT 15 MPH.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 745 PM CST.
LAT...LON 3340 9488 3300 9482 3309 9495 3306 9512
3338 9510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 5:40 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 25, 5:40 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 540 PM CST TUE MAR 25 2003 SENT UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH HEADERS. SECOND WATCH...IN EFFECT UNTIL 11 PM...LATER REALIGNED TO ENCOMPASS ALL OF SOUTHWEST ARKANSAS. THE WATCH IN EFFECT UNTIL 9 PM COVERS SE OK AND PORTIONS OF NE TX. VII .SHV...NONE.
Hazardous weather outlook, Mar 25, 12:00 PM CST, 7 hours 1 minute before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 25, 6:35 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
635 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM CLARKSVILLE TX .88 INCH HAIL
03/25/03 RED RIVER REPORT FROM LAW
ENFORCEMENT
0625 PM AVERY TX .75 INCH HAIL
03/25/03 RED RIVER REPORT FROM GENERAL PUBLIC
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:01 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Red River | 29 min |
| Mar 25, 6:35 PM CST | Severe Thunderstorm Warning | SHV | Red River | 25 min |
| Mar 25, 8:04 PM CST | Severe Thunderstorm Warning | SHV | Morris | 41 min |
| Mar 25, 8:55 PM CST | Severe Thunderstorm Warning | SHV | Cass | 50 min |
| Mar 25, 10:03 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 42 min |
| Mar 25, 10:29 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 61 min |
| Mar 26, 1:48 AM CST | Flash Flood Warning | SHV | Cherokee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.